MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK LINK ASSY SZ 2-5 FEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK LINK ASSY SZ 2-5 FEM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71421631
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, there was a doubt if there could be a part missing from the custom implant, however surgeon was told that the device was correct and procedure continued as planned.Once the procedure was concluded, information was received that the bushing was missing from the device.A revision surgery was performed next day to add the hyper extension bushing.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms based on the information provided, the root cause was reportedly human error secondary to unfamiliarity with the custom-made hk and responsibility in obtaining/assembling the required additional standard components prior to the procedure.It was reported that actions have been instituted to mitigate similar future events involving the manufacture/assembly/shipping of custom hk components.The patient impact beyond the reported joint laxity, modified surgical procedure, and subsequent revision to insert the hyperextension stop into the femoral component could not be determined.No further medical assessment can be rendered at this time.Should clinical documentation/additional information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible probable cause could include but not limited the user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LGN HK LINK ASSY SZ 2-5 FEM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10551137
Report Number1020279-2020-04646
Device Sequence Number2992486
Product Code KRO
UDI-Device Identifier00885556414873
UDI-Public00885556414873
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421631
Device Catalogue Number71421631
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;